1 doctor weighed in:

Iv drug user with small hard lumps w/bruising along veins in forearm no pain but numb/tingle in fingers often. They are not abcesses so what are they?

1 doctor weighed in
Dr. Stephen Scholand
Internal Medicine - Infectious Disease

In brief: Hematomas

With injection drug use -there is a small trauma to the skin/soft tissues/veins each time.
Sometimes there could be bleeding under the skin after an injection- that will form a small hematoma or blood bruise. It will shrink down over time and become fibrotic-so you're probably feeling those. An abscess occurs when that becomes infected and it's a big throbbing mass of bacteria. Hope u can get help

In brief: Hematomas

With injection drug use -there is a small trauma to the skin/soft tissues/veins each time.
Sometimes there could be bleeding under the skin after an injection- that will form a small hematoma or blood bruise. It will shrink down over time and become fibrotic-so you're probably feeling those. An abscess occurs when that becomes infected and it's a big throbbing mass of bacteria. Hope u can get help
Dr. Stephen Scholand
Dr. Stephen Scholand
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors